Took Augmentin (amoxicillin and clavulanate) for two days for strep throat. Got diarrhea from Augmentin (amoxicillin and clavulanate). Doctor changed antibiotic to Omnicef. How long until diarrhea goes away?
May take a week. Prevention of antibiotic associated diarrhea has been effective when probiotics are provided when antibiotic is prescribed. After diarrhea starts, the folllowing have been shown to shorten the course: L. rhamnosus GG, S. boulardii and two mixtures, one containing L. casei DN-114 001 and the other Lactobacillus acidophilus CL1285, all have good evidence of efficacy in preventing AAD in clinical trial.
She had amoxicilin, cefdinir, augmentin (amoxicillin and clavulanate).Then rapid strep positive but throat culture negative. Symptoms are not clearcut. Should we continue clindamycin?
Questionable? The fact that the culture, which is the gold standard for diagnosis of strep throat, is negative,tells me the infection is resolved, at least most of it . I cannot instruct you to stop the antibiotic since there are many details I would need to know. However, the fact that there are still symptoms after 4 antibiotics makes me question if this is really strep infection. Follow up with her doctor. Read more...